Florida, 2002

Hail in Florida, June 4, 2002

June 4, 2002 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 1:45 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 4, 1:45 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT TUE JUN 04 2002

CURRENTLY...FROM THE SURFACE THROUGH THE MID LEVELS...EASTERLY FLOW
HAS DEVELOPED AS HIGH PRESSURE BUILD OFF THE EASTERN SEABOARD. AT
UPPER LEVELS SOUTHWEST FLOW TRANSPORTING A LOT OF HIGH CLOUDINESS
FROM GULF CONVECTION ACROSS MOST OF CWA. THE COMBINATION OF HIGH
CLOUDINESS AND EASTERLY FLOW IS HELPING KEEP TEMPERATURES 5 TO 10
DEGREES BELOW YESTERDAYS MAXES. HOWEVER...DEWPOINTS IN THE MID AND
UPPER 70S HAVE RESULTED IN HEAT INDICES OVER 100 IN MANY LOCATIONS
ESPECIALLY OVER INLAND GEORGIA AND EXTREME NORTHEAST FLORIDA. A FEW
STORMS HAVE POPPED UP AROUND KJAX AND EXPECT SCATTERED STORMS TO
CONTINUE TO BREAK OUT DURING THE AFTN. STRONGEST STORMS LIKELY TO BE
OVER GEORGIA WHERE THERE HAS BEEN A BIT MORE SUN AND LAPS ANALYSIS
SHOWS CAPES OVER 5000 J/KG OVER A LARGE AREA.

FORECAST...12Z AVN STILL WANTS TO SPIN UP CLOSED LOW OVER SOUTHERN
GULF BUT PREFER THE ETA SOLUTION OF AN INVERTED TROUGH SLOWLY
DRIFING WEST. MESOETA SHOWS UPPER FLOW STAYING SOUTHWEST THROUGH
MUCH OF THE DAY WEDNESDAY SO HIGH CLOUDS LIKELY TO STICK AROUND
UNTIL WEDNESDAY NIGHT. 1000-500MB FLOW SHOULD STAY GENERALLY EAST
THROUGH THURSDAY WITH PWATS STAYING ABOVE 1.5 INCHES AND H5 TEMPS
SLOWLY WARMING TO -7 OR -8 LATE THURSDAY. MOST SIGNIFICANT MOISTURE
EXPECTED TO REMAIN WEST OF CWA CLOSER TO UPPER LOW SPINNING IN GULF.
WITH CLOUD COVER AGAIN WEDNESDAY WILL HOLD POPS DOWN THEN MAY BRING
THEM UP AGAIN A BIT FOR THURSDAY WITH BETTER HEATING.

EXTDD...NOT TO MUCH CHANGE EXPECTED IN THE EXTENDED. SFC FRONT
EXPECTED TO HANG UP OVER NORTH GEORGIA OVER THE WEEKEND AND NOT
IMPACT AREA TOO MUCH. MEAN LAYER FLOW WILL GENERALLY BE SOUTHEAST
THROUGH THE FORECAST. AVN/MRF WANTS TO BRING STRONGER TROUGH INTO
EASTERN U.S. BY EARLY NEXT WEEK BUT THIS SOLUTION DOES NOT APPEAR TO
HAVE SUPPORT FROM OTHER MODEL GUIDANCE WHICH SUGGEST UPPER RIDGE
BUILDING JUST NORTH OF AREA KEEPING EAST TO SOUTHEAST DEEP FLOW IN
PLACE. SO WILL KEEP CURRENT FCST PRETTY MUCH UNCHANGED.

MARINE...NO FLAGS AND NO MAJOR CHANGES TO PREVIOUS FCST.

AMG EB 073/093 071/091 070 25221
SSI EB 077/086 076/088 075 25010
JAX EB 074/090 072/091 071 25-21
SGJ EB 075/087 073/087 072 25-1-
GNV EB 072/093 072/092 070 25232
OCF EB 072/094 072/092 070 25232=

.JAX...
.GA...NONE.
.FL...NONE.

CAMP/CARROLL

In the hours before

Special weather statement, Jun 4, 10:55 AM EST, 4 hours 35 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT TUE JUN 04 2002

...HEAT INDICES BETWEEN 100 AND 105 DEGREES...
...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...

TEMPERATURES THIS AFTERNOON WILL TOP OUT IN THE MID 90S OVER INLAND
AREAS. THIS...IN COMBINATION WITH VERY MOIST AIR...WILL PUSH THE
HEAT INDICES TO BETWEEN 100 AND 105. A HEAT INDEX OF 105 DEGREES IS
CONSIDERED THE LEVEL WHERE MANY BEGIN TO EXPERIENCE EXTREME
DISCOMFORT OR PHYSICAL STRESS. EFFECTS CAN BE MINIMIZED BY REDUCING
OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC
BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND
TIME IN AIR CONDITIONED FACILITIES.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING ACROSS THE REGION...MAINLY OVER INTERIOR NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA. STORM MOTION WILL GENERALLY BE TO THE
NORTHWEST AT AROUND 15 MPH. A FEW STORMS COULD BECOME STRONG AND
THE GREATEST HAZARDS WILL BE FREQUENT LIGHTNING...WIND GUSTS OVER 40
MPH...AND VERY HEAVY RAINFALL.

ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hamilton

When
June 4, 3:30 PM EST
Where
Hamilton County, Genoa
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.400, -82.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300867.